what are the odds of skin necrosis after filling large areas like cheeks and chin? I want to get it done, I'am ready to pay for it, but I'am scared of this side effect, can someone help me??
Perlane-scared of Necrosis
Doctor Answers 14
Perlane-scared of Necrosis
Try multiple small injection amounts over a month or 6 weeks to build up the effect. This will allow the chance of any necrosis occurring to be decreased to nothing. From MIAMI Dr. Darryl J. Blinski, 305 598 0091.
Risks from filler injection
The risks from injecting hyaluronic acid fillers are small.
The risk of inadvertent injection into a vessel into the glabella or the nasolabial area (the supratrochlear artery or the angular artery) is small, but can occur. It is of course nice to know the anatomy to avoid those two blood vessels.
The other way that problems occur is if large volumes are placed in a single area. this predisposes to skin necrosis above the injection site, such as for "liquid rhinoplasties" where tip necrosis can occur.
So don't try to do something the filler was not intended for.
Perlane and skin necrosis
It is a possiblity that when a filler is injected that it can cause tissue necrosis because of an intravascular injection, but it is extremely rare. No one knows the exact incidence because there ahve not been many reported cases in the probably millions of injections performed. It is probably like getting struck by lightening.
You might also like...
Perlane Necrosis Risk During Cheek and Chin Treatment
The risk of skin necrosis with Perlane injection using proper injection technique is very rare. As usual, I would make sure you consult with a cosmetic surgeon or dermatologist with a wealth of experience injecting fillers. Discuss the areas you are looking to improve, your concerns and expectations with your surgeon and then decide whether to proceed or not.
Know that many millions of patients have successfully been treated with Perlane and other fillers without complications.
Perlane necrosis is very uncommon
I have never seen necrosis associated with Perlane therapy and have used it for many years on many patients. I have seen many talks on this potential side effect and the few times it had occurred was when people were treated in the glabella and the peri-alar area. I would advise against treating the glabella . The peri-alar area should only be treated by a skilled dermatologist or plastic surgeon and then the risk is present but uncommon.
Skin necrosis is extremely rare with proper Perlane injection technique.
In order for skin necrosis to occur, enough Perlane must be inadvertently injected into an arteriole to completely block blood flow to the area of skin that the vessel supplies. If enough circulation impairment is caused, the skin in that area dies (necrosis). Since facial skin has such a rich blood supply, this would take a large amount of Perlane concentrated in a vessel big enough to supply a discrete area of skin. Other blood vessels help provide oxygen and nutrients to most areas of facial skin, so an isolated loss of circulation is indeed quite rare.
Providing that your injector doesn't try to do too much correction in any given area, this is truly an unlikely occurrence. However, your statement that you want to "fill large areas" and are "ready to pay for it" worry me a bit. Go slow, use small amounts first, see how it goes, and return for more a bit at a time. Build your way up to the desired degree of correction slowly. Also, if you truly are interested in large-area correction, consider other more permanent options such as fat transfer. Even if you're very wealthy, repeating even a moderate number of syringes every 9-12 months can add up to a huge expenditure over time, and however small the risk, it is present with each injection.
Perlane and potential risks
Necrosis from any dermal filler can happen, but is very rare. Be sure you are consulting and receiving treatment from a reputable, well-trained, informed injector to first discuss your options and risks to better determine if you're ready for treatment.
Perlane is safe and effective
Perlane is a great way to re-volumize the face and areas that you feel may have become sunken over time. It's good to be aware of risks and complications but don't become too overwhelmed by them. The risk of necrosis with Perlane comes from occlusion of a blood vessel. If this occurs, hyaluronidase can be injected to dissolve the Perlane that is causing the problem and the event can be stopped in its tracks. Bruising and swelling are really the most common things that occur and are transient. If you're not completely comfortable with the first doctor you met with, you may consider a consult with someone else if you think it may make you feel more at ease. Perlane is a great product and very safe. I think you'll be happy with the results.
Dr. Grant Stevens
Skin necrosis after Perlane injection
The risk of skin necrosis following a Perlane injection is extremely small. I personally have never seen it in my practice. While the chances are remote, they have been reported in the medical literature. There is one area where the risk of skin necrosis is higher - the nose. The incidence in the nose is much higher, even with a 'thinner' substance like Restylane, so I would be much more careful in this area. I don't recommend this for the majority of patients, as the complications can be devastating.
Risk of necrosis from Perlane filler is small
Fortunately in the area of the cheek and chin there is very good blood flow so the risk of necrosis is small. However, there has been at least one report of filler injected near the smile fold at the corner of the nose that compromised the circulation but necrosis was averted with the injection of hyaluronidase. If the area gets infected that would be another concern, but doing the filler in smaller amounts and multiple sessions can also be done if the physician has concerns about the circulation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.